Alert archive / South Carolina / Flash Flood Warnings in 1997
Flash Flood Warning 6, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 30, 1997, 4:42 PM EDT for Marlboro County, South Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1997, 4:42 PM EDT (20:42 UTC)
- Expired
- Aug 30, 1997, 6:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 134 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KILM 302042 FFWILM SCC069-302245- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 442 PM EDT SAT AUG 30 1997 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 645 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEASTERN SOUTH CAROLINA ...MARLBORO COUNTY AT 4:40 PM...THUNDERSTORMS CONTINUED TO DEVELOP OVER MARLBORO COUNTY WITH HEAVY RAINS CONTINUING TO FALL. SO FAR THIS AFTERNOON RAINFALL ACCUMULATIONS BETWEEN WALLACE AND DUNBAR HAVE BEEN AROUND 6 INCHES...AND WITH MORE COMING...MOTORISTS AND OTHERS ARE CAUTIONED TO BE VERY CAREFUL. MOVE TO HIGHER GROUND IF FLOOD WATERS THREATEN. TM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 2:47 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 30, 2:47 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 245 PM EDT SAT AUG 30 1997 RAH: MCLDY WI MORNING FOG...20 PCT POPS SHOULD SUFFICE TONIGHT...20 PCT SUN. POPS INCREASE TO LIKELY FOR PERIOD 3 AND 4. MOS TEMPS OKAY TONIGHT THRU SUN NIGHT...DOWN NEAR 80 ON MON. CAE: MCLDY WI MORNING FOG...THIS EVENING GOOD CHANCE POPS TO CONTINUE COASTAL COUNTIES...DROPPING TO 20 PCT BY MORNING. 20 POPS INLAND COUNTIES. ON SUN AFTN BACK TO 50 PCT...INCRG TO CAT SUN NIGHT AND MON. DISC: IN LIGHT OF DCRG ACTIVITY OVR SE NC..PREFER ETA`S RH/STAB. WI LO LVL FLOW TURNING SE ACROSS AREA FOLLOWING VA TROF MOVG OUT TO SEA...NEED TO WAIT TILL SUN NIGHT BEFORE MOISTURE AND VVEL MOVES INTO SC CWA IN ERNE*ST... AND EARLY MON MORNING INTO NC. CWF...WINDS TURN TO SE 10-20 KTS WI 3 FOOT SEAS. ILM ER 070/085 072/082 072 1267 FLO WR 070/086 072/083 072 2567 MATHESON
Nearby
Flash Flood Warnings in South Carolina, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.